MAUDE Adverse Event Report: COLOPLAST A/S SELF-CATH STRAIGHT TIP MALE; FREEDOM SELF-CATH NELATON CH14

COLOPLAST A/S SELF-CATH STRAIGHT TIP MALE; FREEDOM SELF-CATH NELATON CH14
Model Number 5045301400
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Tissue Breakdown (2681)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, this complaint describes an event where an end-user (female) of unknown age was harmed.The complaint is filed by the end-user¿s family, as the end-user herself is a minor.The event is described as the catheter breaking and leaving the tip inside the end-user¿s body and two surgeries were needed to remove the tip.The end-user was finally discharged the 2nd of june.The first surgery required 1 overnight stay at the hospital, and the second a 2-night stay.It is unclear what type of surgery was performed, why the second one was needed, and what harm was caused.The reason for the catheter breaking is not known, there are no indications of the product being faulty, and it is unknown whether the product was used according to the instruction for use.The reason for needing intermittent catheterisation and the family¿s experience with intermittent catheters is not stated.Also, the reason for the female end-user using a male-catheters is not clear.Child protective service is stated to be involved, but not for what reason.No further information is available.

Brand Name
SELF-CATH STRAIGHT TIP MALE
Common Device Name
FREEDOM SELF-CATH NELATON CH14
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST (CHINA) LTD.
no.202, bao cheng rd
xiang zhou distric
zhuhai 51903 0
CH   519030
Manufacturer Contact
usmaco maria bosse
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key14744221
Report Number3005945907-2022-00002
Device Sequence Number6777779
Product Code EZD
UDI-Device Identifier05708932576307
UDI-Public05708932576307
Combination Product (Y/N)N
PMA/510(K) Number
K100878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number5045301400
Device Catalogue Number50453
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2022
Initial Report FDA Received Date06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale